MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VSTK0021
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a watchman procedure to treat atrial fibrillation (a fib) in left atrial appendage (laa), a versacross connect solution was selected for use and perforation happened on the right side of the heart while attempting to go transseptal.There was a baseline trace effusion when we started.Just a normal amount of fluid in the pericardial space.The patient had a lipomatous septum (superiorly) and a large eustachian valve that kept pushing the transseptal system off (watchman fxd double curve and versacross connect).Hence in order to attempt to get and maintain contact with the fossa ovalis, a versacross steerable was opened to try to get transseptal.It made contact with the septum inferiorly and posteriorly on transesophageal echocardiogram (tee) and radio frequency was not applied and hence never crossed the septum.Approximately 10 minutes after inserting the steerable versacross, the patient's pressure dropped and a pericardial effusion was noted on the echo.A drain was placed and patient was taken to the operation room (or) where a sternotomy with a repair and a left atrial appendage ligation was performed.The surgeon noted a 4mm hole in a the transverse sinus between the two atria when he performed the sternotomy.Patient was admitted to hospital beyond standard of care and expected to fully recover.The device is not expected to be returned for analysis as it was disposed.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS STEERABLE ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17305749
Report Number2124215-2023-36063
Device Sequence Number7223856
Product Code DXF
UDI-Device Identifier00685447012122
UDI-Public00685447012122
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Model NumberVSTK0021
Device Lot NumberVKFD160323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age71 YR
Patient SexFemale